Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 3, 2013, 7:01 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2013, 7:01 PM CDT (00:01 UTC)
- Expired
- Jun 3, 2013, 8:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -380 J/kg
- Mixed-layer LCL
- 2937 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:34 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 3, 6:34 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 634 PM CDT MON JUN 3 2013 .AVIATION... /00Z TAFS/ AREA OF STRONG TO SEVERE TSRA CURRENTLY MOVING OVER THE KGUY TERMINALS SHOULD CONTINUE TO MOVE TO THE EAST AND SHOULD BE EAST OF THE TERMINAL BY 0030Z. BRIEF MVFR VISBYS ARE POSSIBLE WITH THESE STORMS ALONG WITH VARIABLE THUNDERSTORM WINDS. BEYOND 0030Z...NOT EXPECTING ANY ADDITIONAL TSRA TO IMPACT ANY OF THE TERMINALS TONIGHT. SO EXPECT VFR CONDITIONS WITH FEW-SCT HIGH BASED CU THROUGH THE FORECAST PERIOD. A PRE-FRONTAL TROUGH WILL CAUSE WINDS TO VEER TO THE NORTHWEST BY 08Z AT KGUY/KDHT AND BY 14Z AT KAMA. PRIOR TO THIS SOUTHWEST WINDS 20-25 KTS WILL DIMINISH TO AROUND 10 KTS LATER TONIGHT. THE DRYLINE IS EXPECTED TO PUSH EAST OF THE TERMINALS TUESDAY FOCUSING ANY CONVECTION OFF TO THE EAST. POSSIBLE FOR TSRA TO DEVELOP NEAR KGUY BETWEEN 20-00Z BUT CONFIDENCE IN THIS OCCURRING IS TOO LOW TO MENTION AT THIS POINT IN THE FORECAST. CLK && .PREV DISCUSSION... /ISSUED 422 PM CDT MON JUN 3 2013/ SHORT TERM...TONIGHT AFTERNOON DOPPLER RADAR IMAGERY SHOWING CLUSTER OF HIGH BASED THUNDERSTORMS INITIATING IN SOUTHWESTERN KS...IN CLOSE PROXIMITY TO A SURFACE LOW IN SOUTHEASTERN CO. THE DRYLINE HAS PUSHED INTO THE WESTERN OK PANHANDLE BUT CURVES BACK INTO EASTERN NM. STRONG DAYTIME HEATING AND CONVERGENCE ALONG THE DRYLINE WILL LEAD TO AN EXPANSION IN STORM COVERAGE. HIGH-RES MODELS HAVE BEEN CONSISTENT IN SHOWING THE STORMS IN SOUTHWESTERN KS CONGEALING INTO A MCS THAT WILL MARCH EASTWARD INTO WESTERN OK LATER THIS EVENING WITH ANOTHER CLUSTER OF STORMS INITIATING IN THE SOUTHEASTERN TX PANHANDLE. THIS CONVECTION WILL BE AIDED LATER THIS EVENING/TONIGHT BY A STRENGTHENING LOW-LEVEL JET OVER THE EASTERN TX PANHANDLE/WESTERN OK. DESPITE THE OUTPUT BY THE HIGH-RES MODELS...MOST NWP GUIDANCE STILL SUGGESTS STORM COVERAGE A LITTLE FURTHER TO THE WEST SO HAVE BROAD BRUSHED SLIGHT CHANCE POPS OVER ALL BUT THE SOUTHWESTERN TX PANHANDLE. CONVECTION SHOULD WANE BY 06Z DUE TO INCREASING CINH. LOWS TONIGHT WILL RANGE FROM THE MID 50S IN THE WESTERN ZONES TO THE MID 60S IN THE SOUTHEASTERN TX PANHANDLE. LONG TERM...TUESDAY THROUGH SUNDAY AN UPPER-LEVEL CLOSED LOW WILL SLIDE ACROSS THE NORTHERN PLAINS TUESDAY AND WILL SEND A COLD FRONT THROUGH THE AREA LATER IN THE DAY. THE DRYLINE IS EXPECTED TO MIX OUT A LITTLE FURTHER TO THE EAST BY THE AFTERNOON...WITH DRY SOUTHWEST WINDS OVER MUCH OF THE AREA. THIS WILL GREATLY LIMIT PRECIP CHANCES SO HAVE GONE AND REMOVED SLIGHT CHANCE POPS IN THE MORNING. HOWEVER STRONG DAYTIME HEATING /ALLOWING FOR TEMPS TO CLIMB WELL INTO THE 90S TO AROUND 100 DEGREES/ WILL SERVE AS A FOCUS FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT NEAR THE DRYLINE AFTER 18Z. THE COLD FRONT WILL DROP SOUTH DURING THE AFTERNOON WHERE IT WILL OVERTAKE THE DRYLINE. INSTABILITY WILL INCREASE ACROSS THE AREA AS LOW-LEVEL MOISTURE INCREASES BEHIND THE FRONT. THE UPPER LOW WILL MOVE OVER THE GREAT LAKES REGION WED WHILE THE COLD FRONT SLIDES SOUTH OF THE PANHANDLES. ALTHOUGH THE AREA WILL BE DISPLACED FROM SYNOPTIC SCALE PROVIDED BY THE UPPER LOW AND CONVERGENCE ALONG THE FRONT...UPSLOPE SFC FLOW WILL MAINTAIN A MOIST AND UNSTABLE AIR MASS. CONVECTION WILL BE TIED TO THE PASSAGE OF ANY UPPER DISTURBANCES THAT WILL SWING ACROSS THE PLAINS SOUTH OF THE BASE OF THIS UPPER LOW. DIURNAL HEATING CAN ALSO CONTRIBUTE TO STORM INITIATION...ALTHOUGH TEMPS WILL BE MUCH COOLER WITH HIGHS RANGING FROM NEAR 70 IN THE NORTHWEST OK PANHANDLE TO AROUND 90 IN THE FAR SOUTHEAST TX PANHANDLE. THE AREA WILL RESIDE UNDER NORTHWEST FLOW ALOFT THURSDAY SO HAVE MAINTAINED SLIGHT CHANCE POPS OVER MUCH OF THE AREA WITH THE IDEA THAT ANY CONVECTION DEVELOPING OVER THE HIGHER TERRAIN IN NM CAN MAKE IT INTO THE PANHANDLES. AN UPPER WAVE WILL MOVE ACROSS THE NORTHERN PLAINS BY THE WEEKEND. THIS CAN LEAD TO ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. PRECIP CHANCES SHOULD END SUNDAY AS THE AREA GETS UNDER THE INFLUENCE OF AN UPPER-LEVEL RIDGE BUILDING OVER THE DESERT SOUTHWEST. TEMPS WILL BE PLEASANT BEYOND TUESDAY WITH HIGHS IN THE 70S AND 80S. FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE THIS EVENING OVER THE WESTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES. THE DRYLINE WILL PUSH INTO THE CENTRAL PANHANDLES TUESDAY...WITH AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO AROUND 5 TO 15 PERCENT OVER THE SOUTHERN AND WESTERN TEXAS PANHANDLE. HOWEVER 20 FOOT WINDS UNDER 15 MPH WILL PRECLUDE ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS. A COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY RESULTING IN WINDS SHIFTING TO THE NORTH. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL EXIST FOR MUCH OF THE WEEK WHILE AFTERNOON RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT ARE EXPECTED AREA WIDE BEYOND TUESDAY. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 99/99
Hazardous weather outlook, Jun 3, 3:40 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT MON JUN 3 2013 OKZ001>003-TXZ001>020-041100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 340 PM CDT MON JUN 3 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN OKLAHOMA AND THE EASTERN TEXAS PANHANDLE UNTIL 11 PM CDT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES THIS EVENING AND TONIGHT WITH THE STRONGEST STORMS EXPECTED TO BE ALONG AND EAST OF A GUYMON TO CLARENDON LINE. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS WITH THESE STORMS. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE WESTERN HALF OF THE PANHANDLES UNTIL 10 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH SATURDAY NIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. ONCE AGAIN THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING AND TONIGHT. STORM SPOTTERS SHOULD CONTINUE TO MONITOR THE FORECAST ON A DAILY BASIS TUESDAY THROUGH SATURDAY...AS SPOTTER ACTIVATION MAY BE NEEDED ON ONE OR MORE OF THESE DAYS. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS EVENING. CLK
In the hours before
Special weather statement, Jun 3, 4:57 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT MON JUN 3 2013
OKZ001-032230-
CIMARRON OK-
457 PM CDT MON JUN 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CIMARRON COUNTY UNTIL
530 PM CDT...
AT 455 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF BOISE CITY...MOVING
NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHERN CIMARRON COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3700 10211 3696 10209 3679 10263 3695 10272
3700 10260
TIME...MOT...LOC 2158Z 246DEG 32KT 3691 10257
SCHNEIDERSpecial weather statement, Jun 3, 5:28 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 528 PM CDT MON JUN 3 2013 OKZ001-002-032300- CIMARRON OK-TEXAS OK- 528 PM CDT MON JUN 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES UNTIL 600 PM CDT... AT 527 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 12 MILES NORTHWEST OF KEYES...OR 17 MILES NORTHEAST OF BOISE CITY...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN CIMARRON COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3692 10201 3684 10244 3700 10250 3700 10204 TIME...MOT...LOC 2228Z 253DEG 18KT 3696 10237 SCHNEIDER
Special weather statement, Jun 3, 5:49 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 549 PM CDT MON JUN 3 2013 OKZ002-TXZ002-032345- SHERMAN TX-TEXAS OK- 549 PM CDT MON JUN 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SHERMAN AND TEXAS COUNTIES UNTIL 645 PM CDT... AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES WEST OF GOODWELL...OR 13 MILES SOUTHWEST OF GUYMON...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GUYMON... OPTIMA... HOOKER... HARDESTY... GOODWELL... BAKER... ADAMS... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3693 10097 3653 10096 3649 10177 3681 10185 TIME...MOT...LOC 2250Z 258DEG 30KT 3660 10168 SCHNEIDER
Special weather statement, Jun 3, 5:53 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 553 PM CDT MON JUN 3 2013 OKZ001-002-040000- CIMARRON OK-TEXAS OK- 553 PM CDT MON JUN 3 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN TEXAS AND EASTERN CIMARRON COUNTIES UNTIL 700 PM CDT... AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF KEYES...OR 14 MILES EAST OF BOISE CITY...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... EVA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3687 10158 3660 10156 3661 10235 3679 10236 TIME...MOT...LOC 2253Z 267DEG 24KT 3671 10224 SCHNEIDER
Local storm report, Jun 3, 6:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
634 PM CDT MON JUN 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL GUYMON 36.69N 101.48W
06/03/2013 M0.88 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER AMA1300551
FENNERLocal storm report, Jun 3, 6:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
636 PM CDT MON JUN 03 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL GUYMON 36.69N 101.48W
06/03/2013 M1.00 INCH TEXAS OK PUBLIC
&&
EVENT NUMBER AMA1300552
FENNERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 62 min |
| Jun 3, 8:24 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree | 66 min |
| Jun 3, 9:16 PM CDT | Special Weather Statement | AMA | Dallam | 59 min |
| Jun 3, 9:21 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 24 min |
| Jun 3, 9:43 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham | 47 min |
| Jun 3, 9:47 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 43 min |
| Jun 3, 10:25 PM CDT | Special Weather Statement | AMA | Deaf Smith, Oldham, Potter, Randall | 50 min |
| Jun 3, 10:42 PM CDT | Special Weather Statement | AMA | Oldham | 33 min |
| Jun 3, 10:59 PM CDT | Special Weather Statement | AMA | Roberts, Wheeler | 31 min |
| Jun 3, 11:14 PM CDT | Special Weather Statement | AMA | Carson, Potter, Randall | 31 min |
| Jun 3, 11:25 PM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 35 min |
| Jun 3, 11:58 PM CDT | Special Weather Statement | AMA | Lipscomb, Ochiltree | 47 min |
| Jun 4, 12:25 AM CDT | Special Weather Statement | AMA | Roberts | 50 min |
| Jun 4, 12:44 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 61 min |
| Jun 4, 12:53 AM CDT | Special Weather Statement | AMA | Deaf Smith | 52 min |
| Jun 4, 1:16 AM CDT | Special Weather Statement | AMA | Armstrong | 44 min |
| Jun 4, 1:37 AM CDT | Special Weather Statement | AMA | Randall | 38 min |
| Jun 4, 1:54 AM CDT | Special Weather Statement | AMA | Collingsworth, Donley, Wheeler | 66 min |
| Jun 4, 2:05 AM CDT | Special Weather Statement | AMA | Armstrong, Randall | 40 min |
| Jun 4, 2:35 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 55 min |
| Jun 4, 3:26 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 64 min |
| Jun 4, 4:49 AM CDT | Special Weather Statement | AMA | Collingsworth | 26 min |
| Jun 3, 7:34 PM CDT | Special Weather Statement | AMA | Texas | 26 min |
| Jun 3, 9:39 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 36 min |
| Jun 4, 6:55 PM CDT | Special Weather Statement | AMA | Cimarron | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.